MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 06/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3 date of event - article publish date used as event date is unknown.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.Literature citation: abed, m., bechmann, e., fukui, m., & bapat, v.N.(2025).Giant thrombus on the face of watchman flx device.Annals of thoracic surgery short reports.Https://doi.Org/10.1016/j.Atssr.2025.05.014.
 
Event or Problem Description
Reported via literature article.It was reported that there was a device related thrombus.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) and a 35mm watchman flx laa closure device & delivery system (wds) were selected to be used.The procedure was successfully completed with the closure device implanted in the laa of the patient.There were no patient complications that were reported to have occurred.The patient was discharged on apixaban, but it was discontinued due to recurrent nosebleeds, and they continued on low-dose aspirin.The patient came in two (2) years post procedure, and an imaging procedure was performed.The transesophageal echocardiogram (tee) imaging showed that there was a device related thrombus present on the closure device.Computed tomographic imaging demonstrated a large mobile hypoattenuated cylindrical shaped mass visualized in the left atrium with attachment to the closure device in the left atrial appendage.The distal portion of the mass abuts the atrial aspect of the anterior leaflet of the mitral valve.The closure device was well seated with no evidence of peridevice leak.After multidisciplinary discussion, the patient underwent surgical removal of the left atrial thrombus and exclusion of the closure device using a bovine patch with smooth side facing the atrium and the rough side towards the closure device.The postoperative course was uneventful.
 
Additional Manufacturer Narrative
B3 date of event - article publish date used as event date is unknown.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.Literature citation: abed, m., bechmann, e., fukui, m., & bapat, v.N.(2025).Giant thrombus on the face of watchman flx device.Annals of thoracic surgery short reports.Https://doi.Org/10.1016/j.Atssr.2025.05.014.The device was not returned for analysis as the device remains implanted; therefore, a technical analysis could not be performed.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24315286
Report Number2124215-2026-07753
Device Sequence Number17561848
Product Code NGV
UDI-Device Identifier08714729860525
UDI-Public(01)08714729860525
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU50350
Device Catalogue NumberM635WU50350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale